MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JII XR POSTERIOR TIB KEEL PUNCH SZ 3-4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JII XR POSTERIOR TIB KEEL PUNCH SZ 3-4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74014542
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tka procedure, one jii xr posterior tib keel punch sz 3-4 and one jii xr tibia anterior keel punch sz 3-8 cracked while being impacted.Both devices cracked outside the patient, therefore no pieces fell inside the wound.It is unknown how the procedure was completed or if this caused any delay.No patient harm reported.
 
Additional Manufacturer Narrative
B5, h1 were corrected due to new information received.
 
Event or Problem Description
It was reported that during a tka procedure, when using a jii xr posterior keel punch tib sz 3-4 ((b)(4)) and a jii xr tibia sz 3-8 anterior keel punch ((b)(4)) a vertical fracture of 2-3 mm non displaced was observed in the tibia.The surgery was completed as planned with the implantation and the xr tibia baseplate and no further action was taken to treat the crack.It is unknown if there was any delay or the patient outcome.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, a non-displaced 2-3mm vertical tibial fracture was observed when using a jii xr posterior keel punch tib sz 3-4 ((b)(4)) and a jii xr tibia sz 3-8 anterior keel punch ((b)(4) during the tka procedure.Reportedly the implantation of the xr tibia baseplate was completed using the same instrument, as planned/without further intervention or delay, and no further action was taken to treat the noted fracture.It was communicated that the patient status would not be known until the post-op visit.The clinical root cause of the reported event could not be definitively concluded based on the limited information provided.The patient impact beyond the reported non-displaced 2-3mm vertical tibial fracture could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available and/or a product evaluation conclusion results in findings which are deemed clinically relevant, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but are not limited to user/procedural error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JII XR POSTERIOR TIB KEEL PUNCH SZ 3-4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12303850
Report Number1020279-2021-06272
Device Sequence Number11754934
Product Code JWH
UDI-Device Identifier00885556744444
UDI-Public885556744444
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K200227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74014542
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/11/2021
10/05/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/16/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1